Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 21, 2022, 8:51 PM CDT for Anderson County, Henderson County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2022, 8:51 PM CDT (01:51 UTC)
- Expired
- Mar 21, 2022, 9:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 154 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 3:14 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
275
WFUS54 KFWD 220151
TORFWD
TXC001-213-220230-
/O.NEW.KFWD.TO.W.0022.220322T0151Z-220322T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
851 PM CDT Mon Mar 21 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Eastern Henderson County in central Texas...
Northwestern Anderson County in central Texas...
* Until 930 PM CDT.
* At 851 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles southeast of Malakoff, or 15 miles south of
Athens, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Athens, Chandler, Frankston, Brownsboro, Berryville, Edom, Coffee
City, Poynor and Moore Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3206 9544 3187 9593 3187 9600 3188 9601
3187 9602 3190 9602 3191 9600 3196 9602
3195 9604 3196 9606 3196 9604 3198 9606
3201 9605 3236 9562 3235 9545 3229 9545
3223 9549 3218 9546 3215 9548 3209 9543
TIME...MOT...LOC 0151Z 220DEG 42KT 3198 9591
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Hernandez2 follow-up statements
881
WWUS54 KFWD 220202
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
902 PM CDT Mon Mar 21 2022
TXC001-220211-
/O.CAN.KFWD.TO.W.0022.000000T0000Z-220322T0230Z/
Anderson TX-
902 PM CDT Mon Mar 21 2022
...THE TORNADO WARNING FOR NORTHWESTERN ANDERSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central
Texas.
LAT...LON 3202 9590 3206 9598 3235 9563 3235 9545
3233 9546 3229 9545 3223 9549 3218 9546
3215 9548 3209 9543
TIME...MOT...LOC 0201Z 213DEG 43KT 3210 9584
$$
TXC213-220230-
/O.CON.KFWD.TO.W.0022.000000T0000Z-220322T0230Z/
Henderson TX-
902 PM CDT Mon Mar 21 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR EASTERN
HENDERSON COUNTY...
At 901 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Athens, moving northeast at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Athens, Chandler, Brownsboro, Berryville, Coffee City, Poynor and
Moore Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3202 9590 3206 9598 3235 9563 3235 9545
3233 9546 3229 9545 3223 9549 3218 9546
3215 9548 3209 9543
TIME...MOT...LOC 0201Z 213DEG 43KT 3210 9584
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Hernandez685
WWUS54 KFWD 220212
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
912 PM CDT Mon Mar 21 2022
TXC213-220230-
/O.CON.KFWD.TO.W.0022.000000T0000Z-220322T0230Z/
Henderson TX-
912 PM CDT Mon Mar 21 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN HENDERSON COUNTY...
At 912 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Athens, moving northeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Athens, Chandler, Brownsboro and Moore Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3215 9579 3219 9582 3235 9563 3235 9545
3233 9546 3229 9545 3223 9549 3218 9546
3217 9552
TIME...MOT...LOC 0212Z 217DEG 42KT 3221 9575
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
HernandezWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 21, 7:14 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 21, 7:14 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 714 PM CDT Mon Mar 21 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: A broken line of storms has developed across the area and will continue to move east over the next few hours. These storms are in a region of surface-based instability, very strong shear, and ample low-level helicity, and multiple reports of tornadoes/thunderstorm damage have been received across several areas this evening. All modes of severe weather will continue to be possible as they move east, with a combination of supercellular and QLCS-like structures expected to continue. A more significant tornado threat will exist with any supercell structures, with a QLCS tornado threat in any NW/SE-oriented segments in the more linear structures. Heavy rain and flooding will be possible late this evening across eastern portions of North and Central Texas. Most of the activity should exit the region by 9 pm or so, with a few lingering showers and storms across our southeast through early Tuesday morning. Barnes Previous Discussion: /Today and Tonight/ Not much has changed regarding today's severe weather potential. The radar scope has blossomed across much of the area, and this trend will continue over the next couple of hours. The activity across North Texas currently resides in a region of 800-1200 J/kg MUCAPE, so a severe hail threat will exist with any robust updrafts that are able to develop. Meanwhile, strong southerly flow near the surface continues to usher rich moisture into North and Central Texas. Dew points in the mid 60s have begun to surge into Central Texas and will continue to make their way northward this afternoon. As this occurs, convection will become increasingly surface-based from south to north, increasing the threat of severe weather. Lift will be maximized late this afternoon as a dryline nears the CWA. This should result in additional development likely somewhere near the I-35 corridor. Discrete supercells are expected to be the primary storm mode with this round of convection. This will open the door to all modes of severe weather, including very large hail, tornadoes (some strong), and damaging winds. Though severe weather is possible across most of the forecast area this afternoon and evening, the greatest chances for severe storms still appear to be across our southeast where severe weather ingredients will align the most optimally. The Storm Prediction Center has upgraded this region to a Moderate Risk (level 4/5) for severe weather this afternoon and evening. This activity is expected to move northeast through this evening, shifting the severe weather threat to eastern portions of North and Central Texas. Additionally, this appears to be the most likely area to have a heavy rain/flooding potential, as some training of showers and thunderstorms will be possible. Though most of the activity should exit to the east near 9-10 pm, additional development may be possible across the Brazos Valley through the remainder of the overnight period. If you're in this area, be sure you have multiple ways to receive warnings before heading to bed tonight, as a continued threat for severe storms will exist into the overnight hours. Barnes && .LONG TERM... /Issued 257 PM CDT Mon Mar 21 2022/ /Tuesday Morning onward/ Tuesday morning through Tuesday night: As the cold front continues to move toward the E/SE, so will our chances for rain. Some lingering showers and storms are possible in our eastern and southeastern counties through the morning hours on Tuesday, but should move completely out of the eastern CWA borders by the late morning/early afternoon hours. Decided to trend a bit lower with our northwest and western tier of counties' high temperatures for Tuesday, as dense cloud cover will continue to blanket North Texas through the afternoon hours. A stout pressure gradient will allow for windy conditions to occur Tuesday morning and afternoon. As of this issuance, we are just below Wind Advisory criteria, but that will be something to keep in mind during future short term forecast updates. Due to the strong gradient, trended sustained winds for Tuesday morning and afternoon slightly higher. Expect sustained speeds around 15-25 mph with gusts upwards of 30 mph, to make for a windy day. Wednesday through the rest of the period: The general pattern over the rest of this week features a longwave trough traversing over a vast majority of the CONUS through this week. This will allow for cooler temperatures to stick around. After the passage of the upper-level trough at the end of the week, the state of Texas will start to be under the influence of a upper-level ridge, which will result in a warming trend as we go into the weekend. A diffuse cold front will move in during late week, though the only noticeable difference will be a wind shift as a lackluster moisture column will keep North and Central Texas dry with this FROPA. Southerly low-level flow will return during the weekend, and coupled with continued warm air advection off of a low-level high situated in the Gulf of Mexico, will bring in a surge of increased moisture to North and Central Texas. Thanks to that, we'll start to see a warm up at the end of the week. Sunday and Monday will observe windy conditions, as the pressure gradient tightens. Warm temperatures, breezy to windy conditions(sustained 15-25 mph with gusts upwards of 30 mph), and lower relative humidities in the mid-teens to 30% will allow elevated fire weather conditions to return for areas generally west of I-35 on Wednesday-Thursday, and Saturday-Monday. Currently more concerned with Wednesday and Sunday/Monday, since the wind speeds are higher and the elevated fire concerns are more widespread in coverage than compared to Thursday and Saturday. Continue to take caution with any outdoor activities that could produce grass fire starts. Another front moves through just outside of the long term period, bringing a chance for precipitation chances. However, since it is outside of the bounds of this forecast and there is uncertainty on when and where precipitation will occur, it will not be seen in this long term update. This is still something to keep in mind as we continue into the early spring season, and details will become more refined as guidance and subsequent forecast issuances bring it into view. Prater && .AVIATION... /NEW/ /00Z TAFs/ A broken line of showers and thunderstorms continues to move east this evening. Western portions of D10 should see an end to convection within the hour, with the rest of D10 ending from west to east within the next couple of hours. Showers and thunderstorms will be possible at KACT for a bit longer than our North Texas terminals, but should end by 03Z. South flow will veer out of the southwest overnight, with a cold front bringing a northwesterly wind shift by early Tuesday morning. Behind the front, winds will increase to 20 to 25 knots with gusts up to 30 to 35 knots. Gusty winds will continue for much of the afternoon, but wind speeds should somewhat relax by Tuesday evening. Some guidance is hinting at the potential for post-frontal MVFR ceilings for a few hours Tuesday morning. However, excluded any mention for now given the low confidence. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 58 44 63 40 / 90 5 5 0 0 Waco 52 62 43 65 38 / 90 5 0 0 0 Paris 56 63 42 57 37 / 100 30 5 5 0 Denton 45 55 41 63 33 / 90 10 5 0 0 McKinney 50 58 42 61 35 / 100 5 5 0 0 Dallas 50 59 43 62 40 / 100 5 5 0 0 Terrell 53 61 42 62 36 / 100 10 0 0 0 Corsicana 55 63 42 64 38 / 100 5 0 0 0 Temple 50 63 44 67 37 / 80 5 0 0 0 Mineral Wells 44 55 39 63 35 / 40 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ092>095-103>107- 118>123-133>135-144>148-157>162-174-175. &&
Hazardous weather outlook, Mar 21, 3:08 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 308 PM CDT Mon Mar 21 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 308 PM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms will be possible today across much of North and Central Texas. Large hail, damaging winds, and several tornadoes will be possible. A few tornadoes may be strong. Heavy rain will be possible this afternoon and tonight. Minor flooding may occur across East Texas. In addition to the severe weather threat, strong southeasterly non- thunderstorm winds gusting to 45 mph will be possible along and east of I-35. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather concerns return during mid week and through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon throughout North and Central Texas.
In the hours before
Local storm report, Mar 21, 6:09 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 6 WSW VALLEY VIEW 33.44N 97.26W
03/21/2022 COOKE TX EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
WSW VALLEY VIEW. REPORTED PROPERTY DAMAGE CR
321 IN COOKE COUNTY NEW INFORMATION 6:06 PM:
FIRE ON SCENE CONFIRMED BAR[N] DESTROYED,
SHINGLES OFF, ALL WINDOW BLOWN OUT CR
321..COOKE COUNTY.
&&
PRATERLocal storm report, Mar 21, 6:21 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BARTONVILLE 33.09N 97.16W
03/21/2022 E0.75 INCH DENTON TX AMATEUR RADIO
3/4 INCH HAIL REPORTED IN BARTONVILLE.
&&
PRATERLocal storm report, Mar 21, 7:31 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 NE LITTLE ELM 33.18N 96.89W
03/21/2022 U1.00 INCH DENTON TX PUBLIC
QUARTER SIZED HAIL REPORTED NEAR LITTLE ELM.
0645 PM HAIL 4 E LINCOLN PARK 33.23N 96.90W
03/21/2022 U1.00 INCH DENTON TX PUBLIC
QUARTER SIZE HAIL REPORTED NEAR LINCOLN PARK IN DENTON COUNTY.
&&Local storm report, Mar 21, 8:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 1 W GROESBECK 31.52N 96.55W
03/21/2022 M61 MPH LIMESTONE TX EMERGENCY MNGR
REPORT OF MEASURED 61 MPH WIND GUST JUST
WEST OF GROESBECK.
&&
JHLocal storm report, Mar 21, 8:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL GROESBECK 31.52N 96.53W
03/21/2022 E1.50 INCH LIMESTONE TX PUBLIC
PING PONG BALL SIZE HAIL REPORTED AT THE
GROESBECK SUBSTATION.
&&
JHLocal storm report, Mar 21, 8:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL TEAGUE 31.63N 96.28W
03/21/2022 E1.75 INCH FREESTONE TX EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED IN TEAGUE.
&&
MBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:10 PM CDT | Tornado Warning | FWD | Bell, Falls, Milam | 50 min |
| Mar 21, 7:17 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 43 min |
| Mar 21, 7:25 PM CDT | Tornado Warning | FWD | Hill, Limestone, McLennan | 50 min |
| Mar 21, 7:40 PM CDT | Tornado Warning | FWD | Milam | 50 min |
| Mar 21, 7:55 PM CDT | Tornado Warning | FWD | Falls, Limestone | 50 min |
| Mar 21, 8:06 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Mar 21, 8:14 PM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Mar 21, 8:27 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 48 min |
| Mar 21, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 44 min |
| Mar 21, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 31 min |
| Mar 21, 9:01 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Mar 21, 9:05 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 41 min |
| Mar 21, 9:07 PM CDT | Tornado Warning | FWD | Anderson, Freestone | 38 min |
| Mar 21, 9:23 PM CDT | Tornado Warning | FWD | Henderson, Van Zandt | 22 min |
| Mar 21, 9:41 PM CDT | Tornado Warning | FWD | Henderson | 34 min |
| Mar 21, 9:43 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 3 hr |
| Mar 21, 9:52 PM CDT | Tornado Warning | FWD | Leon | 38 min |
| Mar 21, 10:23 PM CDT | Special Weather Statement | FWD | Falls, Freestone, Limestone | 67 min |
| Mar 21, 10:50 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Mar 21, 10:53 PM CDT | Tornado Warning | FWD | Anderson | 22 min |
| Mar 21, 11:56 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 3 hr |
| Mar 22, 1:29 AM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 3 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.